Alert archive / Kansas / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 102, NWS Dodge City, KS
NWS Dodge City, KS issued this severe thunderstorm warning at May 30, 2006, 7:36 AM CDT for Meade County, Kansas. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 30, 2006, 7:36 AM CDT (12:36 UTC)
- Expired
- May 30, 2006, 8:00 AM CDT
- In force
- 24 min
- Issued by
- NWS Dodge City, KS
- Area
- Counties, with a storm outline in the text
County Meade County, KS
The radar
The Dodge City radar (KDDC), 50 km from the middle of the area, began a volume at 12:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 0.6 hours before the alert went out and 55 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 9 J/kg
- Mixed-layer CIN
- -127 J/kg
- Mixed-layer LCL
- 1989 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- -60 m²/s²
- 0-3 km storm-relative helicity
- -96 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KDDC 301236 SVRDDC KSC119-301300- /O.NEW.KDDC.SV.W.0102.060530T1236Z-060530T1300Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE DODGE CITY KS 736 AM CDT TUE MAY 30 2006 THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHEASTERN MEADE COUNTY IN SOUTHWEST KANSAS. * UNTIL 800 AM CDT * AT 734 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED NEAR FOWLER...AND MOVING NORTHEAST AT 25 MPH. IN ADDITION TO LARGE HAIL...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER... YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. LAT...LON 3734 10041 3729 10010 3746 10011 3747 10037 $$ LACY
2 follow-up statements
000 WWUS53 KDDC 301243 SVSDDC SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE DODGE CITY KS 743 AM CDT TUE MAY 30 2006 KSC119-301300- /O.CON.KDDC.SV.W.0102.000000T0000Z-060530T1300Z/ MEADE KS- 743 AM CDT TUE MAY 30 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 AM CDT FOR NORTHEASTERN MEADE COUNTY... AT 742 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS STORM WAS LOCATED NEAR FOWLER...MOVING NORTHEAST AT 25 MPH. * LOCATIONS IMPACTED INCLUDE... RURAL RESIDENCES OF NORTHEASTERN MEADE COUNTY... FOWLER... THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF THE INDICATED COUNTY. THIS INCLUDES HIGHWAY 54 BETWEEN MILE MARKERS 50 AND 59. LAT...LON 3734 10041 3729 10010 3746 10011 3747 10037 $$ LACY
000 WWUS53 KDDC 301256 SVSDDC SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE DODGE CITY KS 756 AM CDT TUE MAY 30 2006 KSC119-301306- /O.EXP.KDDC.SV.W.0102.000000T0000Z-060530T1300Z/ MEADE KS- 756 AM CDT TUE MAY 30 2006 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN MEADE COUNTY EXPIRES AT 800 AM CDT... THE STORM THAT PROMPTED THE WARNING HAS WEAKENED AND NO LONGER POSES A THREAT TO LIFE OR PROPERTY. LAT...LON 3734 10041 3729 10010 3746 10011 3747 10037 $$ LACY
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at May 30, 2:43 AM CDT, 4 hours 53 minutes earlier.
Area forecast discussion, May 30, 2:43 AM CDT, 4 hours 53 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DODGE CITY KS 243 AM CDT TUE MAY 30 2006 .DISCUSSION... DAYS 1-2... TOUGH FORECAST FOR THE NEXT COUPLE OF DAYS. MODELS DO NOT HAVE A REAL GOOD HANDLE ON CURRENT CONVECTION ACROSS THE CENTRAL AND SOUTHERN PLAINS. GFS SEEMS TO BE DOING THE BEST WITH IT. ALL THE MODELS ARE TRYING TO BRING PRECIP INTO AT LEAST FAR WESTERN KS BY 12Z AND SPREADING IT ACROSS CWA THROUGH THE MORNING HOURS. AT THIS TIME...NOT OVERLY CONFIDENT A LARGE AREA OF STORMS WILL DEVELOP IN THE WARM AIR ADVECTION OVER EASTERN CO AND MOVE INTO WESTERN KS. THINK THE RUC MAY HAVE A GOOD HANDLE ON IT WITH MOST PRECIP STAYING OVER FAR NORTHWEST KS THROUGH THE EARLY MORNING AND THEN SLOWLY MOVING EAST DURING THE LATE MORNING ACROSS NORTHERN CWA. IF THIS DOES NOT HAPPEN AND SKIES ARE PARTLY CLOUDY THROUGH THE MORNING AND EARLY AFTERNOON...TEMPERATURES WILL EASILY WARM INTO THE LOWER TO MID 80S ACROSS AREA. RIGHT NOW HAVE MID 70S NORTH TO MID 80S SOUTHEAST. STORMS HAVE THE POTENTIAL TO BECOME SEVERE TODAY WITH NORTHEASTERLY WINDS BRINGING IN SOME FAIRLY HIGH DEW POINTS FROM NORTHEAST KS AND SOUTHEAST NE WITH CAPE VALUES OF 1000-2500J/KG THIS AFTERNOON. WITH WEAK FLOW ALOFT...THE STORMS THAT DO DEVELOP...ESPECIALLY NEAR THE BOUNDARY COULD PRODUCE SOME LOCALLY HEAVY RAIN. MODELS ALL OVER WITH PLACEMENT OF LOW LEVEL JET DEVELOPMENT THIS EVENING...SO KEPT IN CHANCE POPS ACROSS CWA WITH HIGHEST CHANCES FAR SOUTH AND SOUTHEAST CLOSEST TO THE BOUNDARY. SHOULD START TO SEE CONVECTION START TO TAPER DOWN TOMORROW AS FRONT MOVES SOUTH...BUT THERE WILL SEE UPPER LEVEL FLOW TURN FROM SOUTHWEST TO NORTHWEST IN THE LATE AFTERNOON AND OVERNIGHT HOURS. THERE WILL BE A DECENT DISTURBANCE MOVING THROUGH DURING THE MORNING AND EARLY AFTERNOON OVER AREA...BUT BY LATE AFTERNOON THINK MOST ACTIVITY WILL BE EAST OF CWA. MAINLY KEPT IN SOME SLIGHT CHANCE POPS THEN IN THE WEST OVERNIGHT WITH ANOTHER DISTURBANCE CROSSING THE ROCKIES AND SOME UPSLOPE FLOW AIDING IN DEVELOPMENT OVER THE COLORADO PLAINS AND POSSIBLY MAKING IT INTO WESTERN ZONES. DAYS 3-7... BESIDES REMOVING POPS FOR THURSDAY WITH UPPER RIDGE BUILDING OVER ROCKIES AND HIGH PRESSURE OVER AREA...DID NOT MAKE ANY CHANGES. && .PRELIMINARY POINT TEMPS/POPS... DDC 79 59 81 59 / 60 50 30 10 GCK 77 58 80 58 / 50 40 30 10 EHA 78 57 78 57 / 40 50 20 20 LBL 81 58 79 58 / 40 60 20 20 HYS 78 59 82 57 / 50 40 40 10 P28 83 64 82 62 / 70 70 40 10 && .DDC WATCHES/WARNINGS/ADVISORIES... NONE. && FN28/27
Hazardous weather outlook, May 30, 4:07 AM CDT, 3 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DODGE CITY KS 407 AM CDT TUE MAY 30 2006 KSZ030-031-043>046-063>066-077>081-088>090-311000- TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-FINNEY-HODGEMAN-PAWNEE-STAFFORD- GRAY-FORD-EDWARDS-KIOWA-PRATT-CLARK-COMANCHE-BARBER- 407 AM CDT TUE MAY 30 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...SOUTH CENTRAL KANSAS...SOUTHWEST KANSAS AND WEST CENTRAL KANSAS. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT CHANCE FOR SEVERE THUNDERSTORMS TODAY AND TONIGHT ACROSS SOUTHWEST KANSAS. A STATIONARY FRONT WILL BE LOCATED NEAR THE OKLAHOMA BORDER AND A COUPLE OF UPPER LEVEL DISTURBANCES WILL PASS THROUGH THE REGION OVER THE NEXT 24 HOURS. AMPLE MOISTURE AND INSTABILITY IS IN PLACE TO PRODUCE STORMS WITH LARGE HAIL...WIND GUSTS TO 60 MPH AND DEADLY LIGHTNING. LOCALLY HEAVY RAIN IS ALSO POSSIBLE...ESPECIALLY NEAR THE OKLAHOMA BORDER WHERE STORMS MAY REDEVELOP IN THE SAME AREA FOR SEVERAL HOURS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE IS A CHANCE FOR MORE THUNDERSTORMS ON WEDNESDAY...BUT IT APPEARS AT THIS TIME THESE STORMS WILL REMAIN BELOW SEVERE LIMITS BUT COULD PRODUCE SOME SMALL HAIL AND WIND GUSTS TO 50 MPH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NECESSARY THIS AFTERNOON AND TONIGHT. KSZ061-062-074>076-084>087-311000- HAMILTON-KEARNY-STANTON-GRANT-HASKELL-MORTON-STEVENS-SEWARD-MEADE- 407 AM CDT TUE MAY 30 2006 /307 AM MDT TUE MAY 30 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST KANSAS. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT CHANCE FOR SEVERE THUNDERSTORMS TODAY AND TONIGHT ACROSS SOUTHWEST KANSAS. A STATIONARY FRONT WILL BE LOCATED NEAR THE OKLAHOMA BORDER AND A COUPLE OF UPPER LEVEL DISTURBANCES WILL PASS THROUGH THE REGION OVER THE NEXT 24 HOURS. AMPLE MOISTURE AND INSTABILITY IS IN PLACE TO PRODUCE STORMS WITH LARGE HAIL...WIND GUSTS TO 60 MPH AND DEADLY LIGHTNING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE IS A SLIGHT CHANCE FOR SEVERE THUNDERSTORMS OVER THE AREA AGAIN ON WEDNESDAY AS ANOTHER DISTURBANCE MOVES ACROSS THE AREA AND MOIST UPSLOPE FLOW CONTINUES ACROSS THE AREA. THESE STORMS WILL HAVE THE POTENTIAL TO PRODUCE LARGE HAIL AND SOME WIND GUSTS OVER 60 MPH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NECESSARY THIS AFTERNOON AND TONIGHT. 28
In the hours before
Special weather statement, May 30, 5:53 AM CDT, 1 hour 43 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DODGE CITY KS 553 AM CDT TUE MAY 30 2006 KSZ061-301145- HAMILTON- 453 AM MDT TUE MAY 30 2006 ...SIGNIFICANT WEATHER ADVISORY FOR HAMILTON COUNTY... AT 448 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 5 MILES SOUTH OF COOLIDGE...MOVING NORTHEAST AT 35 MPH. PENNY SIZE HAIL IS POSSIBLE WITH THIS STORM. RESIDENTS IN NORTHERN HAMILTON COUNTY...INCLUDING THE CITY OF COOLIDGE...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. LAT...LON 3825 10204 3786 10204 3801 10156 3825 10154 LACY
Special weather statement, May 30, 6:20 AM CDT, 1 hour 16 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DODGE CITY KS 620 AM CDT TUE MAY 30 2006 KSZ063-301200- FINNEY- 620 AM CDT TUE MAY 30 2006 ...SIGNIFICANT WEATHER ADVISORY FOR FINNEY COUNTY... AT 618 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 14 MILES NORTHEAST OF GARDEN CITY...MOVING NORTH AT 15 MPH. NICKEL SIZE HAIL IS POSSIBLE WITH THIS STORM. RESIDENTS IN NORTHERN FINNEY COUNTY...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. LAT...LON 3804 10079 3806 10047 3825 10046 3824 10069 LACY
Local storm report, May 30, 6:57 AM CDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
657 AM CDT TUE MAY 30 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0540 AM HAIL MINNEOLA 37.44N 100.01W
05/30/2006 E0.88 INCH CLARK KS PUBLIC
0606 AM HAIL 2 N MINNEOLA 37.47N 100.01W
05/30/2006 E1.00 INCH FORD KS NWS EMPLOYEE
&&
LACYSpecial weather statement, May 30, 7:02 AM CDT, 34 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DODGE CITY KS 702 AM CDT TUE MAY 30 2006 KSZ078-088-301245- CLARK-FORD- 702 AM CDT TUE MAY 30 2006 ...SIGNIFICANT WEATHER ADVISORY FOR CLARK AND FORD COUNTIES... AT 700 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THUNDERSTORMS WERE RAPIDLY DEVELOPING NEAR MINNEOLA...MOVING NORTHEAST AT 25 MPH. NICKEL SIZE HAIL IS POSSIBLE WITH THESE STORMS. RESIDENTS IN NORTHWESTERN CLARK AND SOUTHERN FORD COUNTIES... INCLUDING THE CITIES OF MINNEOLA AND BLOOM...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. LAT...LON 3749 10014 3729 9998 3747 9980 3758 9998 LACY
Special weather statement, May 30, 7:05 AM CDT, 31 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DODGE CITY KS 705 AM CDT TUE MAY 30 2006 KSZ043-044-301245- LANE-SCOTT- 705 AM CDT TUE MAY 30 2006 ...SIGNIFICANT WEATHER ADVISORY FOR LANE AND SCOTT COUNTIES... AT 700 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THUNDERSTORMS WERE RAPIDLY DEVELOPING NEAR MANNING...MOVING NORTHEAST AT 25 MPH. NICKEL SIZE HAIL IS POSSIBLE WITH THESE STORMS. RESIDENTS IN NORTHEASTERN SCOTT AND NORTHERN LANE COUNTIES... INCLUDING THE CITY OF HEALY...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. LAT...LON 3846 10077 3846 10037 3869 10028 3869 10073 LACY
Special weather statement, May 30, 7:28 AM CDT, 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DODGE CITY KS 728 AM CDT TUE MAY 30 2006 KSZ087-301315- MEADE- 728 AM CDT TUE MAY 30 2006 ...SIGNIFICANT WEATHER ADVISORY FOR MEADE COUNTY... AT 726 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THUNDERSTORMS WERE RAPIDLY DEVELOPING NEAR MEADE...MOVING NORTHEAST AT 10 MPH. NICKEL SIZE HAIL IS POSSIBLE WITH THESE STORMS. RESIDENTS IN NORTHEASTERN MEADE COUNTY...INCLUDING THE CITY OF FOWLER...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. LAT...LON 3731 10044 3723 10009 3746 10011 3747 10044 LACY
The office that day
Everything else NWS Dodge City, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 29, 7:29 PM CDT | Severe Thunderstorm Warning | DDC | Stafford | 46 min |
| May 29, 9:31 PM CDT | Special Weather Statement | DDC | Pawnee | 44 min |
| May 29, 9:48 PM CDT | Severe Thunderstorm Warning | DDC | Edwards | 42 min |
| May 29, 10:20 PM CDT | Special Weather Statement | DDC | Edwards | 40 min |
| May 30, 1:50 AM CDT | Special Weather Statement | DDC | Clark | 55 min |
| May 30, 2:34 AM CDT | Severe Thunderstorm Warning | DDC | Clark | 41 min |
| May 30, 3:13 AM CDT | Special Weather Statement | DDC | Ford | 47 min |
| May 30, 3:15 AM CDT | Severe Thunderstorm Warning | DDC | Clark | 45 min |
| May 30, 3:42 AM CDT | Special Weather Statement | DDC | Seward | 48 min |
| May 30, 4:00 AM CDT | Special Weather Statement | DDC | Haskell | 60 min |
| May 30, 4:02 AM CDT | Special Weather Statement | DDC | Meade | 58 min |
| May 30, 4:04 AM CDT | Special Weather Statement | DDC | Ford | 56 min |
| May 30, 4:27 AM CDT | Special Weather Statement | DDC | Gray | 48 min |
| May 30, 4:34 AM CDT | Severe Thunderstorm Warning | DDC | Gray | 41 min |
| May 30, 5:16 AM CDT | Special Weather Statement | DDC | Finney | 44 min |
| May 30, 5:29 AM CDT | Severe Thunderstorm Warning | DDC | Gray | 46 min |
| May 30, 5:42 AM CDT | Severe Thunderstorm Warning | DDC | Gray | 33 min |
| May 30, 5:44 AM CDT | Special Weather Statement | DDC | Ford | 61 min |
| May 30, 5:53 AM CDT | Special Weather Statement | DDC | Hamilton | 52 min |
| May 30, 6:12 AM CDT | Severe Thunderstorm Warning | DDC | Scott | 37 min |
| May 30, 6:20 AM CDT | Special Weather Statement | DDC | Finney | 40 min |
| May 30, 7:02 AM CDT | Special Weather Statement | DDC | Clark | 43 min |
| May 30, 7:05 AM CDT | Special Weather Statement | DDC | Lane | 40 min |
| May 30, 7:28 AM CDT | Special Weather Statement | DDC | Meade | 47 min |
| May 30, 12:03 PM CDT | Severe Thunderstorm Warning | DDC | Seward | 42 min |
| May 30, 12:34 PM CDT | Severe Thunderstorm Warning | DDC | Meade | 23 min |
| May 30, 2:13 PM CDT | Severe Thunderstorm Warning | DDC | Barber | 47 min |
| May 30, 3:12 PM CDT | Severe Thunderstorm Warning | DDC | Barber | 33 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.